By Topic

On the anonymity of some authentication schemes for wireless communications

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

4 Author(s)
Peng Zeng ; Dept. of Comput. Sci. & Eng., Shanghai Jiao Tong Univ., Shanghai ; Zhenfu Cao ; Kim-kwang Choo ; Shengbao Wang

In 2004, Zhu and Ma proposed a new and efficient authentication scheme claiming to provide anonymity for wireless environments. Two years later, Lee et al. revealed several previously unpublished flaws in Zhu-Ma's authentication scheme and proposed a fix. More recently in 2008, Wu et al. pointed out that Lee et al.'s proposed fix fails to preserve anonymity as claimed and then proposed yet another fix to address the problem. In this paper, we use Wu et al.'s scheme as a case study and demonstrate that due to an inherent design flaw in Zhu-Ma's scheme, the latter and its successors are unlikely to provide anonymity. We hope that by identifying this design flaw, similar structural mistakes can be avoided in future designs.

Published in:

Communications Letters, IEEE  (Volume:13 ,  Issue: 3 )